# SDR CA970325002

- Difficulty date: March 13, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 402C
- Engine: Cont TSIO520VB
- Propeller: Mcauly 3AF32C505
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Assy
- Part number: 653446A11
- Condition: Cracked
- Location: Intake Port
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING INSPECTION FUEL STAINS WERE FOUND ON ONE CYLINDER OF THE LH ENGINE AND ONE CYLINDER OF THE RH ENGINE IN THE AREA OF THE COOLING FINS. FURTHER INSPECTION FOUND THE CYLINDERS WERE CRACKED. MAINTENANCE HAVE CONCLUDED THE CYLINDERS ARE CRACKING AS A ARESULT OF SHOCK COOLING. IT WAS REPORTED THAT THE AIRCRAFT WAS OPERATED AT VERY LOW AMBIENT TEMPERATURES. THE CYLINDERS WERE REPLACED AND THE AIRCRAFT RETURNED TO SERVICE.
